Alert archive / Virginia / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 178, NWS Baltimore/Washington

July 1, 2021Charles County, Montgomery County, Prince George's County, Maryland; 6 counties in Virginia

NWS Baltimore/Washington issued this severe thunderstorm warning at Jul 1, 2021, 2:43 PM EDT for Charles County, Montgomery County, Prince George's County, Maryland; 6 counties in Virginia. It was in force for 47 min. 20 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2021, 2:43 PM EDT (18:43 UTC)
Expired
Jul 1, 2021, 3:30 PM EDT
In force
47 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Charles County, MD, Montgomery County, MD, Prince George's County, MD, Arlington County, VA, City of Alexandria, VA, City of Fairfax, VA, City of Falls Church, VA, Fairfax County, VA, Prince William County, VA

The radar

The Sterling radar (KLWX), 40 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 2:43 PM EDTTSTM WND DMG2 S Wolf Trap, VATREES BLEW DOWN NEAR THE INTERSECTION OF COACH ROAD AND POST ROAD.
Jul 1, 2:45 PM EDTTSTM WND DMG1 Ese Fairfax Station, VALARGE TREE LIMBS WERE BLOWN DOWN ON SPRING OAK COURT.
Jul 1, 2:46 PM EDTTSTM WND DMG1 Ese Fairfax Station, VAA TREE BLEW DOWN ON VA-643 BURKE CENTER PARKWAY NEAR VA-286 FAIRFAX COUNTY PARKWAY.
Jul 1, 2:53 PM EDTTSTM WND DMG2 Wnw Ravensworth, VATREES BLEW DOWN NEAR THE INTERSECTION OF VA-645 BURKE LAKE ROAD AND VA-620 BRADDOCK ROAD.
Jul 1, 2:55 PM EDTTSTM WND DMGSpringfield, VASEVERAL DOZEN TREES DOWN ACROSS SOUTHERN PORTIONS OF FAIRFAX COUNTY.
Jul 1, 3:00 PM EDTTSTM WND DMG1 Ne Cherrydale, DCCANAL ROAD NORTHWEST WAS BLOCKED BY FALLEN TREES BETWEEN ARIZONA AVENUE NORTHWEST AND FOXHALL ROAD NORTHWEST.
Jul 1, 3:00 PM EDTTSTM WND DMGArlington, VATHERE WERE ABOUT A HALF A DOZEN CALLS FOR WIRES DOWN IN ARLINGTON.
Jul 1, 3:04 PM EDTMARINE TSTM WIND 392 E Woodbridge, VA
Jul 1, 3:04 PM EDTMARINE TSTM WIND 51Davison Army Airfld, VA
Jul 1, 3:05 PM EDTTSTM WND DMGWashington, DCTHERE WERE A FEW DOZEN CALLS FOR TREES BLOWN DOWN IN DC.
Jul 1, 3:06 PM EDTMARINE TSTM WIND 411 N Reagan National Air, VA
Jul 1, 3:07 PM EDTTSTM WND DMG2 Ssw Reagan National A, VAA LARGE TREE BLEW DOWN ON A FENCE ON EAST RAYMOND AVENUE NEAR US-1 RICHMOND HIGHWAY.
Jul 1, 3:07 PM EDTTSTM WND GST 58Reagan National Arpt, VAA 50-KNOT (58 MPH) WIND GUST WAS MEASURED BY THE ASOS AT RONALD REAGAN WASHINGTON NATIONAL AIRPORT (KDCA).
Jul 1, 3:09 PM EDTMARINE TSTM WIND 451 W Belle Haven, VA
Jul 1, 3:10 PM EDTTSTM WND DMG1 E Us Capitol, DCA TREE BLEW DOWN ONTO EASTBOUND MASSACHUSETTS AVENUE NORTHEAST NEAR 10TH STREET NORTHEAST.
Jul 1, 3:10 PM EDTTSTM WND DMG2 Nw Catholic Universit, DC*** 2 INJ *** A BUILDING UNDER CONSTRUCTION COLLAPSED IN THE 900 BLOCK OF KENNEDY STREET NORTHWEST. ONE PERSON WAS TRAPPED AND LATER FREED, AND SEVERAL OTHERS WERE INJURED.
Jul 1, 3:10 PM EDTTSTM WND DMG2 Nw Catholic Universit, DC*** 5 INJ *** A BUILDING UNDER CONSTRUCTION COLLAPSED IN THE 900 BLOCK OF KENNEDY STREET NORTHWEST. ONE PERSON WAS TRAPPED AND LATER FREED, AND SEVERAL OTHERS WERE INJURED.
Jul 1, 3:10 PM EDTMARINE TSTM WIND 401 Wsw Oxon Hill, MD
Jul 1, 3:10 PM EDTMARINE TSTM WIND 491 S Us Capitol, DC
Jul 1, 3:18 PM EDTTSTM WND DMG1 Nne Seat Pleasant, MDA TREE BLEW DOWN ON MD-704 MARTIN LUTHER KING JUNIOR HIGHWAY NEAR SHERIFF ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 16 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 1, 12:46 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 6.7 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2021-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 604 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2021-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
604 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
928 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

315 
WUUS51 KLWX 011843
SVRLWX
DCC001-MDC017-031-033-VAC013-059-153-510-600-610-011930-
/O.NEW.KLWX.SV.W.0178.210701T1843Z-210701T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Baltimore MD/Washington DC
243 PM EDT Thu Jul 1 2021

The National Weather Service in Sterling Virginia has issued a

* Severe Thunderstorm Warning for...
  The District of Columbia...
  Southeastern Montgomery County in central Maryland...
  Southwestern Prince Georges County in central Maryland...
  Northwestern Charles County in southern Maryland...
  The City of Fairfax in northern Virginia...
  Arlington County in northern Virginia...
  The City of Falls Church in northern Virginia...
  Fairfax County in northern Virginia...
  East central Prince William County in northern Virginia...
  The City of Alexandria in northern Virginia...

* Until 330 PM EDT.

* At 242 PM EDT, severe thunderstorms were located along a line
  extending from near Chantilly to near Burke to 6 miles west of Dale
  City, moving east at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Damaging winds will cause some trees and large branches 
           to fall. This could injure those outdoors, as well as 
           damage homes and vehicles. Roadways may become blocked by 
           downed trees. Localized power outages are possible. 
           Unsecured light objects may become projectiles.

* Locations impacted include...
  Arlington, Alexandria, Centreville, Waldorf, Dale City, Bethesda,
  Reston, Annandale, Clinton, Springfield, College Park, Fort
  Washington, Greenbelt, Fairfax, Langley Park, Fort Hunt, Vienna,
  Groveton, Forestville and Falls Church.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3899 7683 3877 7683 3858 7689 3860 7719
      3861 7717 3862 7722 3860 7724 3861 7746
      3876 7740 3894 7743 3900 7702
TIME...MOT...LOC 1842Z 271DEG 32KT 3890 7739 3877 7735 3864 7747 

HAIL...1.00IN
WIND...60MPH
 
$$

BJL
1 follow-up statement
557 
WWUS51 KLWX 011910
SVSLWX

Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
310 PM EDT Thu Jul 1 2021

DCC001-MDC017-031-033-VAC013-059-153-510-600-610-011930-
/O.CON.KLWX.SV.W.0178.000000T0000Z-210701T1930Z/
District of Columbia DC-Montgomery MD-Prince Georges MD-Charles MD-
City of Fairfax VA-Arlington VA-City of Falls Church VA-Fairfax VA-
Prince William VA-City of Alexandria VA-
310 PM EDT Thu Jul 1 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR THE DISTRICT OF COLUMBIA...SOUTH CENTRAL MONTGOMERY...
SOUTHWESTERN PRINCE GEORGES...NORTH CENTRAL CHARLES...ARLINGTON...
EASTERN FAIRFAX...AND EAST CENTRAL PRINCE WILLIAM COUNTIES...THE CITY
OF FAIRFAX...THE CITY OF FALLS CHURCH AND THE CITY OF ALEXANDRIA...

At 310 PM EDT, severe thunderstorms were located along a line
extending from Hillandale to Anacostia to Groveton, moving northeast
at 50 mph.

HAZARD...70 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damaging winds will cause some trees and large branches to 
         fall. This could injure those outdoors, as well as damage 
         homes and vehicles. Roadways may become blocked by downed 
         trees. Localized power outages are possible. Unsecured 
         light objects may become projectiles.

Locations impacted include...
Arlington, Alexandria, Waldorf, Dale City, Bethesda, Annandale,
Clinton, Springfield, College Park, Fort Washington, Greenbelt,
Fairfax, Langley Park, Fort Hunt, Vienna, Groveton, Forestville,
Falls Church, Huntington and Largo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3899 7683 3877 7683 3864 7687 3865 7713
      3867 7738 3892 7729 3897 7721 3900 7703
TIME...MOT...LOC 1910Z 247DEG 43KT 3902 7698 3887 7698 3876 7709 

HAIL...1.00IN
WIND...70MPH
 
$$

BJL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:42 PM EDT, 1 minute earlier.

Area forecast discussion, Jul 1, 2:42 PM EDT, 1 minute before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
242 PM EDT Thu Jul 1 2021

.SYNOPSIS...
A cold front will move across the area tonight through Friday.
Showers and thunderstorms will continue through this evening as
a result. An upper level trough will shift out of the region
Friday into Saturday. High pressure builds into the region
Sunday through early next week. A weak front may impact the
region by Wednesday.

&&

.NEAR TERM /THROUGH TONIGHT/...
Strong to severe thunderstomrs are developing now pretty much
area-wide. Not surprising at all given the 3000+ SBCAPE in areas
east of the Blue Ridge. A line has developed along/east of the
Blue Ridge, and there are even a few supercells out ahead of
this main line as well. This activity will continue to fill in
over the next couple of hours as it progresses east into the
metro areas and towards the Chesapeake Bay. A Severe
Thunderstorm Watch was added with this update until 8 PM this
evening. Damaging winds will be the primary threat for storms
this afternoon evening. However, there are several mesoscale
boundaries being put down by all of the current storms, so there
could be enough localized shear for an isolated tornado or two
as well. Another problem with these cells will be heavy rainfall
rates that may lead to instances of flash flooding. PWATs are
in the 1.6-1.9 inch range in the area of the Flash Flood Watch,
which remains in effect through Friday morning. Some areas could
see multiple rounds of convection. These areas will be the most
worrisome for flash flooding, especially in the metro areas.

This activity should push into central VA and southern MD later
this evening, leaving the metro areas drier than initially
thought. Think the front is able to push a little further south
than initially thought, and into areas with much higher flash
flood guidance. Could still see some showers overnight in the
metros, but thinking it won't be as worrisome as originally
thought overnight. Won't make any changes to the watch for now,
but wouldn't be surprised if we are able to end that a bit
earlier than anticipated for many areas.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
The front will shift further southeastward away from out region
on Friday. The upper trough to our north is expected to drop
down into our region on Friday. This trough axis may kick off
further showers on Friday but the coverage of precipitation will
likely be limited due to a general northwesterly flow. Can't
rule out all of our region seeing some light showers on Friday
but the best area to experience any shower/thunderstorms will be
areas in southern MD that are closest to the frontal boundary.
Daytime temperatures overall will be much cooler on Friday with
afternoon highs only rising up into the upper 70s to lower 80s.
A brief lull in precipitation will likely occur late Friday and
into Saturday morning due to subsidence on the eastern side of
the trough.

The axis of the trough will drop overhead on Saturday. As the trough
slowly shifts off-shore, some wrap around precipitation will be
possible due to shortwave energy. The coverage and amounts of
precipitation should be limited and focused toward northeastern
parts of our forecast area. Drier air should overtake our region
later in the day on Saturday as the trough shifts out over the
ocean. Afternoon temperatures on Saturday will remain mild in the
70s with overnight lows in the 50s and lower 60s.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
For Independence Day on Sunday, most of the day should be rain free.
However, an isolated shower or thunderstorm is possible mainly
during the afternoon as the upper-level low moves off of the New
England coast. Highs on Sunday will be slightly below average, with
high temps in the upper 70s to mid 80s outside of the higher terrain.

The improving trend should continue on Monday as a region of weak
surface high pressure builds over the region. Temps will moderate
Monday with highs approaching 90 degrees in the lower elevations.
The humidity returns by Tuesday as southerly flow returns at the
surface and an upper level ridge builds over the region. The ridge
persists into Wednesday before subtle height falls and a front start
to move into the region late Wednesday into Thursday bringing the
opportunity for showers and thunderstorms.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
Periods of moderate to heavy rain are expected at all terminals
except for MRB in thunderstorms this afternoon into the evening
hours. This will lead to periods of MVFR to IFR visibilities.

A wind shift out the west to northwest is expected behind the
front tonight, with light southerly flow ahead of the front this
afternoon/evening. Main line of storms is located along a line
from IAD down towards CHO now and will move east towards the
Chesapeake Bay over the next couple of hours. DCA will be next
under the gun for severe storms, and those should push through
around 19z or so. BWI is getting a storm now, but the main line
will come through around 19z as well, then the MTN shortly
thereafter. CHO is getting less severe convection, but it will
be off and on for several hours as the line is more west to east
oriented.

VFR conditions should return on Friday but some showers can't
be ruled out for the BWI/MTN terminals. VFR conditions should
return for all terminals Friday afternoon and continue through
Saturday.

Primarily VFR conditions on Independence Day with brief reductions
in visibilities possible from any showers. VFR conditions persist
Monday with light winds.

&&

.MARINE...
Strong thunderstorms will continue to impact our waters through
this evening. Several SMWs are in effect now and will likely
continue to be issued over the next several hours. A cold front
will drop south of our waters on Friday and SCA winds are not
expected at this time Friday and Saturday.

Northwest winds should stay below SCA levels on Sunday and remain
below SCA levels on Monday, but become more variable.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...Flash Flood Watch through Friday morning for DCZ001.
MD...Flash Flood Watch through Friday morning for MDZ004>006-008-
     011-013-014-016>018-503>508.
VA...Flash Flood Watch through Friday morning for VAZ037>040-
     050>057-501-502-505-506.
WV...None.
MARINE...Flash Flood Watch through Friday morning for ANZ535.

&&

SYNOPSIS...CJL
NEAR TERM...CJL
SHORT TERM...CJL/JMG
LONG TERM...CPB
AVIATION...CJL/CPB
MARINE...CJL/CPB
Hazardous weather outlook, Jul 1, 12:50 PM EDT, 1 hour 53 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
1250 PM EDT Thu Jul 1 2021

ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508-
VAZ052>057-021700-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Cecil-Southern Baltimore-
Prince Georges-Anne Arundel-Charles-St. Marys-Calvert-
Central and Southeast Montgomery-Central and Southeast Howard-
Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
1250 PM EDT Thu Jul 1 2021

This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and I-95 corridor through
central Maryland, northern Virginia, and District of Columbia.

.DAY ONE...This Afternoon and Tonight

A Severe Thunderstorm Watch is in effect until 8 PM this evening
for the entire outlook area. Damaging winds will be the primary
threat with storms this afternoon and evening.

A Flash Flood Watch remains in effect through 8 AM Friday for
the entire outlook area.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

The heavy rain and flooding threat may linger into Friday for
southern Maryland.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed today.

MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508-
WVZ050>053-055-021700-
Washington-Frederick MD-Carroll-Northern Baltimore-
Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta-
Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson-
Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Loudoun-
Eastern Loudoun-Northern Virginia Blue Ridge-
Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson-
Hardy-
1250 PM EDT Thu Jul 1 2021

This Hazardous Weather Outlook is for portions of eastern West
Virginia, northern and central Virginia, and central and western
Maryland.

.DAY ONE...This Afternoon and Tonight

A Severe Thunderstorm Watch is in effect until 8 PM this evening
for all areas east of the Blue Ridge. Damaging winds will be the
primary threat with storms this afternoon and evening.

A Flash Flood Watch remains in effect through 8 AM Friday for
most areas east of the Blue Ridge.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed today.

MDZ001-501-502-VAZ503-504-WVZ501>506-021700-
Garrett-Extreme Western Allegany-Central and Eastern Allegany-
Western Highland-Eastern Highland-Western Grant-Eastern Grant-
Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
1250 PM EDT Thu Jul 1 2021

This Hazardous Weather Outlook is for the Allegheny Front
counties in western Maryland, eastern West Virginia, and Highland
County Virginia.

.DAY ONE...This Afternoon and Tonight

An isolated severe thunderstorm with damaging winds is possible.
Heavy rain may also lead to scattered instances of flooding or
flash flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters activation may be needed today.

CJL

In the hours before

Local storm report, Jul 1, 2:20 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
220 PM EDT THU JUL 01 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0124 PM     TSTM WND DMG     1 E GREAT FALLS         39.01N  77.27W
07/01/2021                   FAIRFAX            VA   DEPT OF HIGHWAYS

            TREE DOWN ON ROUTE 3829 AT CHESAPEAKE DRIVE.

&&

EVENT NUMBER LWX2104537

CPB
Local storm report, Jul 1, 2:23 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
223 PM EDT THU JUL 01 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0152 PM     TSTM WND DMG     1 ESE SILVER SPRING     39.00N  77.04W
07/01/2021                   MONTGOMERY         MD   DEPT OF HIGHWAYS

            TREE DOWN ON APARTMENT BUILDING ON EAST WEST HIGHWAY
            NEAR ROSEMARY HILLS DRIVE.

&&

EVENT NUMBER LWX2104538

CPB
Local storm report, Jul 1, 2:29 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
229 PM EDT THU JUL 01 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0222 PM     TSTM WND DMG     1 NNE ASHBURN           39.06N  77.48W
07/01/2021                   LOUDOUN            VA   NWS EMPLOYEE

            LARGE BRANCHES AND SMALL TREES DOWN IN ASHBURN VILLAGE.

&&

EVENT NUMBER LWX2104539

CPB
Local storm report, Jul 1, 2:32 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
232 PM EDT THU JUL 01 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0221 PM     HAIL             2 ENE GLENN DALE        39.00N  76.77W
07/01/2021  M1.00 INCH       PRINCE GEORGES     MD   TRAINED SPOTTER

&&

EVENT NUMBER LWX2104540

KJP
Local storm report, Jul 1, 2:34 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
234 PM EDT THU JUL 01 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0227 PM     HAIL             2 NNW BOWIE             38.99N  76.75W
07/01/2021  M1.75 INCH       PRINCE GEORGES     MD   TRAINED SPOTTER

&&

EVENT NUMBER LWX2104542

SMZ
Local storm report, Jul 1, 2:43 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
243 PM EDT THU JUL 01 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0229 PM     HAIL             2 N BOWIE               38.98N  76.73W
07/01/2021  M1.00 INCH       PRINCE GEORGES     MD   TRAINED SPOTTER

&&

EVENT NUMBER LWX2104543

CPB

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 1:03 PM EDTSevere Thunderstorm WarningLWXMontgomery42 min
Jul 1, 1:44 PM EDTSevere Thunderstorm WarningLWXAnne Arundel, Montgomery, Prince George's46 min
Jul 1, 2:10 PM EDTSevere Thunderstorm WarningLWXHoward, Montgomery50 min
Jul 1, 2:18 PM EDTSevere Thunderstorm WarningLWXAnne Arundel, Prince George's42 min
Jul 1, 2:28 PM EDTSevere Thunderstorm WarningLWXMontgomery47 min
Jul 1, 2:40 PM EDTSevere Thunderstorm WarningLWXMontgomery35 min
Jul 1, 2:41 PM EDTSevere Thunderstorm WarningLWXAnne Arundel, Baltimore, Howard, City of Baltimore64 min
Jul 1, 3:06 PM EDTSevere Thunderstorm WarningLWXMontgomery, Prince George's24 min
Jul 1, 3:20 PM EDTSevere Thunderstorm WarningLWXAnne Arundel, Calvert, Prince George's55 min
Jul 1, 3:26 PM EDTSevere Thunderstorm WarningLWXBaltimore, Cecil, Harford38 min
Jul 1, 3:31 PM EDTFlash Flood WarningLWXMontgomery3 hr
Jul 1, 3:33 PM EDTTornado WarningLWXAnne Arundel, Prince George's27 min
Jul 1, 1:08 PM EDTSpecial Marine WarningLWX97 min
Jul 1, 1:36 PM EDTSpecial Marine WarningLWX54 min
Jul 1, 1:36 PM EDTSevere Thunderstorm WarningLWXSpotsylvania, Stafford, City of Fredericksburg39 min
Jul 1, 1:47 PM EDTSevere Thunderstorm WarningLWXSpotsylvania43 min
Jul 1, 1:53 PM EDTSevere Thunderstorm WarningLWXLoudoun52 min
Jul 1, 2:11 PM EDTSevere Thunderstorm WarningLWXCulpeper, Fairfax, Fauquier, Loudoun, Prince William, Stafford and 2 more49 min
Jul 1, 2:13 PM EDTSpecial Marine WarningLWX92 min
Jul 1, 2:21 PM EDTSpecial Marine WarningLWX84 min
Jul 1, 2:25 PM EDTSevere Thunderstorm WarningLWXKing George19 min
Jul 1, 2:28 PM EDTSpecial Marine WarningLWX102 min
Jul 1, 2:50 PM EDTSpecial Marine WarningLWX115 min
Jul 1, 3:00 PM EDTSpecial Marine WarningLWX2 hr
Jul 1, 3:14 PM EDTFlash Flood Warning Considerable damage threatLWXArlington, Fairfax, City of Alexandria, City of Falls Church3 hr
Jul 1, 3:32 PM EDTSpecial Marine WarningLWX70 min
Jul 1, 4:52 PM EDTSpecial Marine WarningLWX73 min
Jul 1, 5:23 PM EDTSpecial Marine WarningLWX41 min
Jul 1, 6:10 PM EDTSpecial Marine WarningLWX95 min
Jul 1, 7:29 PM EDTSmall Craft AdvisoryLWX14 hr
Jul 1, 7:29 PM EDTSmall Craft AdvisoryLWX48 hr
Jul 1, 7:37 PM EDTAreal Flood WarningLWXShenandoah, Warren2 hr

Nearby

Severe Thunderstorm Warnings in Virginia, 2021Severe Thunderstorm Warnings in Maryland, 2021Severe Thunderstorm Warnings in District of Columbia, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.